Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 21, 2011, 7:13 AM EDT for Putnam County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2011, 7:13 AM EDT (11:13 UTC)
- Expired
- Sep 21, 2011, 8:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
County Putnam County, GA
The radar
The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
191
WWUS82 KFFC 211113
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 AM EDT WED SEP 21 2011
GAZ059-060-072-073-211215-
713 AM EDT WED SEP 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM...JONES...
BALDWIN AND JASPER COUNTIES UNTIL 815 AM EDT...
AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING TORRENTIAL RAINS OVER JARRELL
PLANTATION...MOVING EAST AT 15 MPH.
NWS DOPPLER RADAR INDICATES OVER TWO INCHES OF RAIN HAS FALLEN IN
LAST THE TWO HOURS ACROSS PORTIONS OF PUTNAM...JONES...BALDWIN AND
JASPER COUNTIES...INCLUDING AREAS AROUND JARRELL
PLANTATION...ADGATEVILLE...HILLSBORO...WAYSIDE...ROUND
OAK...BRADLEY...STANFORDVILLE...BLOUNTSVILLE...ETHRIDGE...WILLARD...R
ESSEAUS CROSSROADS...WARFIELD...EATONTON...MERIWETHER AND FLAT ROCK.
ANOTHER INCH OF RAIN IS LIKELY OVER THE NEXT HOUR AS ANOTHER STORM
AFFECTS THE AREA. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING AS WELL AS THE
NORMALLY PRONE POOR DRAINAGE AREAS.
&&
LAT...LON 3315 8318 3300 8372 3306 8374 3312 8381
3316 8382 3342 8329 3326 8322 3325 8326
3324 8325 3319 8328 3318 8320
TIME...MOT...LOC 1110Z 261DEG 19KT 3308 8369
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 21, 3:07 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 21, 3:07 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 AM EDT WED SEP 21 2011 ...HIGHEST RAIN CHANCES SHIFT NORTH LATER THIS MORNING... .SHORT TERM /TODAY THROUGH FRIDAY/... A VERY WEAK AREA OF LOW PRESSURE CONTINUES TO BE ANALYZED OVER PORTIONS OF SOUTH ALABAMA WITH A WEAK TROUGH EMANATING FROM IT THROUGH CSG AND AHN. THIS FEATURE HAS BEEN THE SURFACE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE OVERNIGHT HOURS. BECAUSE THIS FEATURE IS FAIRLY STATIONARY...UPPER IMPULSES RIDING NORTHEAST OUT OF THE GULF COAST STATES IS ALLOWING FOR RE-DEVELOP AND SUSTAINED HEAVY RAINFALL OVER ROUGHLY THE SAME LOCATIONS. FORTUNATELY...MOST OF THESE AREAS CAN HANDLE THE HEAVY RAIN AND IN MOST CASES NEED IT. FOR THE REMAINDER OF THE OVERNIGHT PERIOD AND THROUGH 12Z...EXPECT BOUNDARY FOCUS TO SHIFT NORTHWARD SLOWLY. ALSO NOTE ZONE OF ENHANCED ADIABATIC OMEGA SHIFTING NORTH AS WELL. WILL TARGET AREAS ALONG AND NORTH OF AN ATL TO AHN LINE FOR HIGHEST POPS INITIALLY. THIS ZONE HOWEVER IS PROGGED BY ALL MODELS TO LIFT OUT QUICKLY PRIOR TO 18Z WITH VERY LITTLE POPS OF NOTE EXPECTED THEREAFTER. MOISTURE WILL REMAIN PLENTIFUL ACROSS THE AREA BUT DEBRIS CLOUDS ALONG WITH A LACK OF ADDITIONAL UPPER ENERGY WILL RESULT IN LOW END CHANCE POPS AT BEST. THU LOOKS TO BE A RETURN TO AN ACTIVE PATTERN AS MOISTURE AGAIN SURGES NORTHWARD WHILE EMBEDDED SHORTWAVES TRAVERSE THE AREA AND LARGER SCALE UPPER TROUGH BEGINS TO MOVE INTO THE TENNESSEE VALLEY. STILL LOOKS AS THOUGH THE SOUTHEAST CORNER OF THE FORECAST AREA WILL SEE THE BEST SUPPORT INITIALLY ALONG WITH THE HIGHEST MOISTURE CONTENT AND WILL INDICATE LIKELY POPS THERE. COULD BE A SHARP CUTOFF TO POPS AS DEEP TROUGH DEVELOPING COULD SHIFT ACTIVITY QUICKLY TO THE SE BEFORE OUR NORTHERN SITES ARE ABLE TO SEE MUCH IN THE WAY OF RAINFALL. BIGGEST UNCERTAINTY AT THIS POINT IN THE SHORT TERM IS WHETHER THERE WILL BE A SECONDARY LINE OF SHOWERS OR STORMS THAT DEVELOPS AS COLD POOL MOVES IN FRIDAY AFTERNOON. GFS AND ECMWF NOT TO KEEN ON THIS SCENARIO WITH THE NAM12 MUCH MORE AGGRESSIVE. WILL USE A BLEND THIS FAR OUT...INDICATING MAINLY A LINE OF INSTABILITY DRIVEN SHOWERS TO APPROACH LATE FRIDAY BUT LIMITING POPS TO CHANCE CATEGORY AT THIS TIME. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... WILL NOT BE TOTALLY DRY ONCE DEEP UPPER LOW SETS UP OVER THE EASTERN US FOR THE WEEKEND AS SEVERAL SPOKES OF UPPER ENERGY ROTATE THROUGH THE AREA. SHOULD ONLY PROVIDE LOW END SCT POPS AT BEST AND STABILITY WILL BE HIGH...PRECLUDING THE MENTION OF ANY TSRA IN THE GRIDS. TEMPERATURES NEAR SEASONAL LEVELS DURING THE EXTENDED PERIOD. && .AVIATION... 06Z UPDATE... MAIN WAVE OF PCPN LIFTING THROUGH THE AREA FROM S-N AT 06Z SHOULD MOVE INTO THE NORTHERN HALF OF THE STATE TOWARD 12Z...THEN OUT OF THE AREA. LITTLE SUPPORT FOR WIDESPREAD ACTIVITY AFT 12Z...BUT CANNOT RULE OUT ISOLD AFTERNOON/EARLY EVENING TSRA IN MOIST...INCREASING UNSTABLE ATMOSPHERE. THUS...AM FORCED TO INCLUDE CB MOST TAF SITES FOR THE AFTERNOON/EARLY EVENING. CIGS MVFR TO HIGH END IFR MOST TAF SITES THIS MORNING. THIS SHOULD CONTINUE THROUGH MIDDAY MOST SITES. SOME -RA/-DZ CAN BE EXPECTED THROUGH EARLY MORNING...ESPECIALLY ATL- AHN. DRY SLOT WORKING NE TOWARD MCN MAY OPEN THE WINDOW OF OPPORTUNITY THERE FOR DENSE GROUND FOG...WHICH IS ALREADY TRYING TO FORM. MAIN AREA OF PCPN MAY LIFT NW OF MCN. THUS...HAVE OPTED FOR VV004 AND 2SM BR FOR MCN. MAY BE WORSE. OTHERWISE...EXPECT CIGS TO BECOME LOW END VFR DURING THE MID-AFTERNOON...THEN RETURN TO MVFR BY OR AFT 06Z THU. VSBYS MOSTLY MVFR THROUGH MID- MORNING...THEN VFR. WINDS BECOME PROBLEMATIC THIS TAF VALID PERIOD. E-ESE FLOW IN PLACE NOW...BUT PASSING OF FIRST SHORT WAVE AND WEAK INDUCED SFC LOW COULD LEAD TO A PERIOD OF SSW WINDS DURING THE AFTERNOON. WINDS SHOULD BACK TO THE SE-ESE AGAIN AFT SUNSET. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON CEILING THROUGH TAF VALID PERIOD. MEDIUM TO HIGH ON VISIBILITY THROUGH TAF VALID PERIOD. HIGH ON WIND DIR/SPD THROUGH 18Z AND AFT 00Z...BUT MEDIUM TO LOW 18Z-00Z. LOW ON THUNDERSTORM POTENTIAL THROUGH TAF VALID PERIOD. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 80 66 81 65 / 60 20 60 50 ATLANTA 82 68 80 67 / 30 20 50 40 BLAIRSVILLE 73 58 76 60 / 70 20 50 40 CARTERSVILLE 80 63 80 63 / 30 20 40 30 COLUMBUS 88 71 82 68 / 30 20 60 40 GAINESVILLE 78 66 79 66 / 60 20 60 40 MACON 87 67 83 65 / 40 30 70 60 ROME 80 62 82 64 / 40 20 30 30 PEACHTREE CITY 82 63 80 62 / 30 20 50 40 VIDALIA 88 70 82 66 / 40 40 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && DEESE
Hazardous weather outlook, Sep 21, 5:04 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 AM EDT WED SEP 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 504 AM EDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT. .SYNOPSIS... AN UPPER-LEVEL TROUGH WAS MOVING THROUGH GEORGIA THIS MORNING. A DEEP CLOSED UPPER LOW AND ASSOCIATED COLD FRONT WILL APPROACH THE STATE FROM THE NORTHWEST LATE THURSDAY...THEN MOVE THROUGH THE STATE FRIDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY BOTH OF THESE FEATURES. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAIN...WHICH MAY RESULT IN BRIEF FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. THUNDERSTORMS AND THE THREAT OF HEAVY RAIN IS EXPECTED TO BE GREATEST THROUGH THE FIRST HALF OF THE DAY...MAINLY ACROSS NORTH CENTRAL AND NORTHEAST GEORGIA. .DISCUSSION... AN UPPER SHORT WAVE WAS MOVING THROUGH GEORGIA EARLY THIS MORNING. THIS SYSTEM WILL SHEAR OUT AND WEAKEN ALONG THE EAST COAST...BUT LEAVE A MOIST...INCREASINGLY UNSTABLE ATMOSPHERE IN PLACE ACROSS THE STATE. A MUCH STRONGER...DEEPER UPPER LOW WAS TAKING SHAPE ACROSS THE NORTHERN PLAINS. THIS SYSTEM WILL DIG SOUTHWARD INTO THE CENTRAL AND SOUTHERN PLAINS BY THURSDAY...THEN BEGIN TO SHIFT TOWARD THE MID-ATLANTIC AND SOUTHERN APPALACHIANS FRIDAY AND INTO THE WEEKEND. A COLD FRONT WILL ACCOMPANY THIS SYSTEM AND IS EXPECTED TO MOVE INTO NORTHWEST GEORGIA THURSDAY EVENING...THEN SLOWLY THROUGH THE STATE FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. LIMITED SHEAR AND ONLY MARGINAL INSTABILITY ARE EXPECTED...THUS LITTLE TO NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAIN MAY ACCOMPANY SOME OF THE STRONGER THUNDERSTORMS THIS MORNING...AND AGAIN THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THE PERIOD SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAINFALL THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 19
In the hours before
Special weather statement, Sep 21, 4:28 AM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 AM EDT WED SEP 21 2011 GAZ067>069-079-210930- 428 AM EDT WED SEP 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT LIGHTNING IN TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES UNTIL 530 AM EDT... AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FLINT HILL...MOVING NORTHEAST AT 10 MPH. RAINFALL AMOUNTS BETWEEN 0.75 AND 1 INCHES ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED ACROSS TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES...INCLUDING AREAS AROUND WOODLAND...FLINT HILL...WARM SPRINGS...MANCHESTER...RALEIGH...SPREWELL BLUFF STATE PARK...WOODBURY...HANNAHS MILL...ATWATER...CREST...SUNNYSIDE...MOLENA AND IMLAC. && LAT...LON 3314 8453 3296 8429 3274 8459 3288 8472 TIME...MOT...LOC 0826Z 221DEG 10KT 3282 8464
Special weather statement, Sep 21, 6:23 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 AM EDT WED SEP 21 2011
GAZ059-060-072-211115-
623 AM EDT WED SEP 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...FREQUENT
LIGHTNING...AND STRONG WINDS TO 35 MPH IN PUTNAM...JONES AND JASPER
COUNTIES UNTIL 715 AM EDT...
AT 611 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRADLEY...MOVING NORTH AT 15 MPH.
RAINFALL AMOUNTS BETWEEN 0.75 AND 1 INCHES ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING AND STRONG WINDS CAN BE EXPECTED ACROSS
PUTNAM...JONES AND JASPER COUNTIES...INCLUDING AREAS AROUND
CLINTON...BRADLEY...WAYSIDE...GRAY...ROUND
OAK...BLOUNTSVILLE...HILLSBORO...ETHRIDGE...RESSEAUS
CROSSROADS...STANFORDVILLE...PIEDMONT...WARFIELD...WILLARD AND
EATONTON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3317 8337 3318 8339 3318 8343 3310 8341
3296 8350 3303 8370 3341 8358 3335 8325
TIME...MOT...LOC 1021Z 201DEG 14KT 3308 8356Special weather statement, Sep 21, 7:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 AM EDT WED SEP 21 2011
GAZ059-060-072-073-211215-
713 AM EDT WED SEP 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM...JONES...
BALDWIN AND JASPER COUNTIES UNTIL 815 AM EDT...
AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING TORRENTIAL RAINS OVER JARRELL
PLANTATION...MOVING EAST AT 15 MPH.
NWS DOPPLER RADAR INDICATES OVER TWO INCHES OF RAIN HAS FALLEN IN
LAST THE TWO HOURS ACROSS PORTIONS OF PUTNAM...JONES...BALDWIN AND
JASPER COUNTIES...INCLUDING AREAS AROUND JARRELL
PLANTATION...ADGATEVILLE...HILLSBORO...WAYSIDE...ROUND
OAK...BRADLEY...STANFORDVILLE...BLOUNTSVILLE...ETHRIDGE...WILLARD...R
ESSEAUS CROSSROADS...WARFIELD...EATONTON...MERIWETHER AND FLAT ROCK.
ANOTHER INCH OF RAIN IS LIKELY OVER THE NEXT HOUR AS ANOTHER STORM
AFFECTS THE AREA. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING AS WELL AS THE
NORMALLY PRONE POOR DRAINAGE AREAS.
&&
LAT...LON 3315 8318 3300 8372 3306 8374 3312 8381
3316 8382 3342 8329 3326 8322 3325 8326
3324 8325 3319 8328 3318 8320
TIME...MOT...LOC 1110Z 261DEG 19KT 3308 8369The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:35 PM EDT | Special Weather Statement | FFC | Harris, Heard, Troup | 40 min |
| Sep 20, 9:22 PM EDT | Special Weather Statement | FFC | Harris, Troup | 38 min |
| Sep 20, 9:31 PM EDT | Special Weather Statement | FFC | Glascock, Hancock | 44 min |
| Sep 20, 9:52 PM EDT | Special Weather Statement | FFC | Harris, Troup | 23 min |
| Sep 20, 10:09 PM EDT | Special Weather Statement | FFC | Harris | 66 min |
| Sep 20, 11:47 PM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 58 min |
| Sep 21, 12:49 AM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 56 min |
| Sep 21, 4:28 AM EDT | Special Weather Statement | FFC | Meriwether | 62 min |
| Sep 21, 6:23 AM EDT | Special Weather Statement | FFC | Jones, Putnam | 52 min |
| Sep 21, 8:26 AM EDT | Special Weather Statement | FFC | Jones, Putnam | 49 min |
| Sep 21, 9:21 AM EDT | Special Weather Statement | FFC | Jones | 54 min |
| Sep 21, 3:05 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 40 min |
| Sep 21, 4:36 PM EDT | Special Weather Statement | FFC | Treutlen | 39 min |
| Sep 21, 5:57 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Sep 21, 6:26 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 49 min |
| Sep 21, 7:27 PM EDT | Special Weather Statement | FFC | Washington | 48 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.